Alert archive / South Carolina / Lake Wind Advisories in 2007
Lake Wind Advisory 3, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Jan 9, 2007, 3:39 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 9, 2007, 12:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2007, 3:39 AM EST (08:39 UTC)
- In effect from
- Jan 9, 2007, 12:00 PM EST
- Expired
- Jan 9, 2007, 10:08 PM EST
- In force
- 10 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1775 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 090839 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 339 AM EST TUE JAN 9 2007 ...LAKE WIND ADVISORY... .A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON. STRONG GUSTY WINDS WILL DEVELOP ON THE AREA LAKES. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 092200- /O.NEW.KCAE.LW.Y.0003.070109T1700Z-070109T2200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 339 AM EST TUE JAN 9 2007 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. WEST WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS AFTER A COLD FRONT MOVES THROUGH THE AREA. BOATERS SHOULD BE PREPARED FOR STRONG GUSTY WINDS. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
2 follow-up statements
000 WWUS72 KCAE 091919 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 219 PM EST TUE JAN 9 2007 ...LAKE WIND ADVISORY... .A COLD FRONT MOVING THROUGH THIS AFTERNOON HAS RESULTED IN STRONG WESTERLY WINDS ON AREA LAKES...WHICH WILL CONTINUE THROUGH THE EVENING HOURS. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 100330- /O.EXT.KCAE.LW.Y.0003.000000T0000Z-070110T0400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 219 PM EST TUE JAN 9 2007 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE LAKE WIND ADVISORY HAS BEEN EXTENDED UNTIL 11 PM EST THIS EVENING. STRONG WESTERLY WINDS HAVE RESULTED FROM A COLD FRONT MOVING THROUGH THE AREA THIS AFTERNOON. WINDS OF 15 TO 25 KNOTS WILL BE COMMON ON AREA LAKES...WITH GUSTS AS HIGH AS 35 KNOTS POSSIBLE. BOATERS SHOULD BE PREPARED FOR STRONG GUSTY WINDS THIS AFTERNOON INTO THIS EVENING. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS72 KCAE 100308 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1008 PM EST TUE JAN 9 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 100415- /O.CAN.KCAE.LW.Y.0003.000000T0000Z-070110T0400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 1008 PM EST TUE JAN 9 2007 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE WIND ADVISORY. WINDS HAVE DECREASED TO AROUND 10 KNOTS AND WILL REMAIN 10 KNOTS OR LESS THE REST OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 9, 2:30 AM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 9, 2:30 AM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
230 AM EST TUE JAN 9 2007
.SHORT TERM /TODAY THROUGH THURSDAY/...
BROAD UPPER TROUGH ACROSS THE EASTERN STATES RESULTING IN MORE
SEASONABLE WEATHER. MODELS INDICATE A STRONG MID LEVEL VORT MAX
WILL MOVE ACROSS THE CAROLINAS THIS AFTERNOON...ALONG WITH SURFACE
RE-ENFORCING COLD FRONT. STRONG COLD AIR ADVECTION INDICATED
AFTER 18Z TODAY THROUGH THIS EVENING. A FEW CLOUDS WILL SPREAD
EAST OF THE MOUNTAINS HOWEVER DOWNSLOPE SHOULD LIMIT AMOUNTS TO
SCATTERED. MODEL SOUNDINGS/VAD WIND PROFILES SUGGEST STRONG GUSTY
WINDS BEHIND THE FRONT WITH 30 KTS IN THE BOUNDARY LAYER. WITH
STRONG DOWNWARD VERTICAL MOTION EXPECT FREQUENT GUSTS AROUND 30
MPH THIS AFTERNOON MAYBE HIGHER. WILL ISSUE LAKE WIND ADVISORY
WITH 20 TO 30 MPH SUSTAINED. WINDS DE-COUPLING TONIGHT TEMPS
SHOULD FALL TO AROUND FREEZING OR SLIGHTLY BELOW. COLDER WEDNESDAY
WITH SURFACE HIGH ACROSS THE AREA AND CONTINUED WEAK COLD AIR
ADVECTION. RADIATIONAL COOLING CONDITIONS EXPECTED WEDNESDAY NIGHT
WITH SURFACE HIGH AND DRY AIRMASS ACROSS THE REGION...WENT BELOW
MOS GUIDANCE ON MINIMUMS. UPPER RIDGE BUILDING THURSDAY
TEMPERATURES AND LOW LEVEL MOISTURE WILL BEGIN TO SLOWLY INCREASE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
NO CHANGES TO EXTENDED PERIOD. 00Z GFS APPEARS FASTER SPREADING
MOISTURE INTO THE NORTHERN MIDLANDS SATURDAY THAN PREVIOUS
FORECAST HOWEVER. DRY AND MILDER WEATHER EXPECTED THROUGH
SATURDAY. UPPER RIDGE IN CONTROL ACROSS THE SOUTHEASTERN STATES.
SURFACE RIDGE MOVES OFF THE COAST ALLOWING RETURN FLOW AND
INCREASING MOISTURE. WE WILL GET ANOTHER ROUND OF UNSEASONABLY
MILD TEMPERATURES. NEXT FRONT LOOKS TO CROSS THE AREA MONDAY
BRINGING A CHANCE OF SHOWERS. WE HAVE SHOWERS IN THE FORECAST FOR
SUNDAY NIGHT AND MONDAY. SHOWERS MAY ARRIVE EARLIER SUNDAY. WILL
WATCH MODEL TREND.
&&
.AVIATION /08Z-06Z/...
VFR CONDITIONS EXPECTED. DRY AIR PLUS SOME WIND WILL PREVENT FOG
FORMATION THIS MORNING. A DRY COLD FRONT WILL SWEEP THROUGH THE
REGION TODAY...RESULTING IN BREEZY CONDITIONS THIS AFTERNOON.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM NOON TODAY TO 5 PM EST THIS AFTERNOON
FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM NOON TODAY TO 5 PM EST THIS AFTERNOON
FOR GAZ040-063>065-077.
&&Nearby
Lake Wind Advisories in South Carolina, 2007Lake Wind Advisories in Georgia, 2007Every lake wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.